MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HELICAL REGULAR; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX HELICAL REGULAR; EMBOLIZATION COIL
Model Number 180520HC-R-V-A
Medical Device Problem Codes Detachment Of Device Component (1104); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during repositioning of an embolization coil in a carotid cavernous fistula, the coil "was not moving." during removal, the coil stretched and unexpectedly detached in the fistula.Both segments of the coil were removed along with the microcatheter from the patient.There was no reported intervention or patient injury.The patient's current status is reported to be doing well.
 
Additional Manufacturer Narrative
The device was returned for evaluation without the implant and introducer.The microcatheter was returned and was noted to have a kink.The black pet that covers the transition in the pusher between hypotube and body coil, was noted to be broken.The pusher was broken and returned separately in 2 parts at the pet transition.The body coil section appeared to be thoroughly stretched.The gold connector and hypotube at the proximal section were noted to be kinked.The pusher was missing the heater coil section with black pet covering.Based upon the investigation findings and available information, the reported complaint could not be verified as the implant was not returned and the pusher exhibited gross damage.The root cause of the complaint could be determined and the complaint could not be replicated.

Brand Name
MICROPLEX HELICAL REGULAR
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key6950319
Report Number2032493-2017-00259
Device Sequence Number10933607
Product Code HCG
UDI-Device Identifier00811425025963
UDI-Public(01)00811425025963(11)160328(17)210328(10)160328V7
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K021914
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/28/2021
Device Model Number180520HC-R-V-A
Device Catalogue Number180520HC-R-V
Device Lot Number160328V7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date10/13/2017
Supplement Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight63